Advertisement

Approximation of derivative in a system of singularly perturbed convection-diffusion equations

  • R. Mythili Priyadharshini
  • N. Ramanujam
  • V. Shanthi
Article

Abstract

In this paper, a numerical method for a weakly coupled system of two singularly perturbed convection-diffusion second order ordinary differential equations with a small parameter multiplying the highest derivative is presented. Parameter-uniform error bounds for the numerical solution and also to numerical derivative are established. Numerical results are provided to illustrate the theoretical results.

Keywords

System Singular perturbation problems Piecewise uniform meshes Scaled derivative Scaled discrete derivative 

Mathematics Subject Classification (2000)

65L10 G1.7 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bellew, S., O’Riordan, E.: A parameter robust numerical method for a system of two singularly perturbed convection-diffusion equations. Appl. Numer. Math. 51(2–3), 171–186 (2004) zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Cen, Z.: Parameter-uniform finite difference scheme for a system of coupled singularly perturbed convection-diffusion equations. Int. J. Comput. Math. 82(2), 177–192 (2005) zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Cen, Z.: Parameter-uniform finite difference scheme for a system of coupled singularly perturbed convection-diffusion equations. J. Syst. Sci. Coplex. 18(4), 498–510 (2005) zbMATHMathSciNetGoogle Scholar
  4. 4.
    Doolan, E.P., Miller, J.J.H., Schilders, W.H.A.: Uniform Numerical Methods for Problems with Initial and Boundary Layers. Boolen Press, Dublin (1980) zbMATHGoogle Scholar
  5. 5.
    Farrell, P.A., Hegarty, A.F., Miller, J.J.H., O’Riordan, E., Shishkin, G.I.: Robust Computational Techniques for Boundary Layers. Chapman and Hall/CRC Press, Boca Raton (2000) zbMATHGoogle Scholar
  6. 6.
    Farrell, P.A., Hegarty, A.F., Miller, J.J.H., O’Riordan, E., Shishkin, G.I.: Singularly perturbed convection-diffusion problem with boundary and weak interior layers. J. Comput. Appl. Math. 166(1), 133–151 (2004) zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Fröhner, A., Linß, T., Roos, H.G.: Defect correction on Shiskin-type meshes. Numer. Algorithms 26(3), 281–299 (2001) zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Kopteva, N., Stynes, M.: Approximation of derivatives in a convection-diffusion two-point boundary value problem. Appl. Numer. Math. 39(1), 47–60 (2001) zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Linß, T.: Analysis of an upwind finite difference scheme for a system of coupled singularly perturbed convection-diffusion equations. Preprint MATH- NM-08-2006, TU Dresden, July (2006) Google Scholar
  10. 10.
    Linß, T.: On system of singularly perturbed reaction-convection-diffusion equations. Preprint MATH- NM-10-2006, TU Dresden, July (2006) Google Scholar
  11. 11.
    Madden, N., Stynes, M.: A uniform convergent numerical method for a coupled system of two singularly perturbed linear reaction-diffusion problem. IMA J. Numer. Anal. 23(4), 627–644 (2003) zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Mathews, S., O’Riordan, E., Shishkin, G.I.: A numerical method for a system of singularly perturbed reaction-diffusion equations. J. Comput. Appl. Math. 145(1), 151–166 (2002) CrossRefMathSciNetGoogle Scholar
  13. 13.
    Miller, J.J.H., O’Riordan, E., Shishkin, G.I.: Fitted Numerical Methods for Singular Perturbation Problems. World Scientific, Singapore (1996) zbMATHGoogle Scholar
  14. 14.
    Mythili Priyadharshini, R., Ramanujam, N.: Approximation of derivative to a singularly perturbed second-order ordinary differential equation with discontinuous convection coefficient using hybrid difference scheme. Int. J. Comput. Math. (to appear) Google Scholar
  15. 15.
    Mythili Priyadharshini, R., Ramanujam, N.: Approximation of derivative for a singularly perturbed second-order ordinary differential equation of Robin type with discontinuous convection coefficient and source term. Numer. Math. Theory Methods Appl. (to appear) Google Scholar
  16. 16.
    Shanthi, V., Ramanujam, N.: A boundary value technique for boundary value problems for singularly perturbed fourth-order ordinary differential equations. Appl. Math. Comput. 47, 1673–1688 (2004) zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Tamilselvan, A., Ramanujam, N., Shanthi, V.: A numerical methods for singularly perturbed weakly coupled system of two second order ordinary differential equations with discontinuous source term. J. Comput. Appl. Math. 202, 203–216 (2007) zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Valanarasu, T., Ramanujam, N.: An asymptotic initial value method for boundary value problems for a system of singularly perturbed second order ordinary differential equations. Appl. Math. Comput. 147, 227–240 (2004) zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Valarmathi, S., Ramanujam, N.: A computational method for solving boundary value problems for singularly perturbed third-order ordinary differential equations. Int. J. Comput. Math. 81(1–2) (2001) Google Scholar

Copyright information

© Korean Society for Computational and Applied Mathematics 2008

Authors and Affiliations

  • R. Mythili Priyadharshini
    • 1
  • N. Ramanujam
    • 1
  • V. Shanthi
    • 2
  1. 1.Department of Mathematics, School of Mathematical ScienceBharathidasan UniversityTamilnaduIndia
  2. 2.Department of MathematicsNational Institute of TechnologyTamilnaduIndia

Personalised recommendations